MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE DEVICE
Model Number S208
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Over-Sensing (1438)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
It was reported that the pacemaker device and right atrial (ra) lead exhibited noise, which was oversensed resulting in inappropriate mode switch episodes.Also, there were high out of range ra lead pace impedance measurements greater than 2500 ohms.The cause of the noise and high impedance measurements is unknown.The boston scientific representative indicated they are not aware of any related patient symptoms.The pacemaker device was explanted, the ra lead was surgically abandoned and both products were replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device has been returned for analysis.This report will be updated upon completion of analysis.The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.Pin gauge testing, designed to verify proper port dimensions, was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed, and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key12112953
Report Number2124215-2021-16149
Device Sequence Number14309820
Product Code LWP
UDI-Device Identifier00802526484421
UDI-Public00802526484421
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/14/2012
Device Model NumberS208
Device Catalogue NumberS208
Device Lot Number595584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date07/03/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR